Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2001, 9:57 PM CDT for Lee County, St. Francis County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 9:57 PM CDT (02:57 UTC)
- Expired
- Apr 3, 2001, 10:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lee County, AR, St. Francis County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 040258 SVRMEM ARC077-123-040330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 957 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEE COUNTY IN EASTERN ARKANSAS SOUTHEAST ST. FRANCIS COUNTY IN EASTERN ARKANSAS * UNTIL 1030 PM CDT. * AT 951 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BRICKEYS...MOVING SOUTHEAST AT 15 MPH. DAMAGING HAIL CONTINUES LIKELY WITH THIS STORM. * CITIES IN THE PATH OF THIS STORM THROUGH 1030 PM CDT INCLUDE... BRICKEYS... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3504 9059 3495 9078 3465 9061 3482 9045
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:50 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 3, 8:50 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT TUE APR 3 2001 BUSY NIGHT TONIGHT AS SUPERCELL CONTINUES TRACKING SOUTH ACROSS THE WESTERN PART OF FORECAST AREA. UPDATED ZONES TO INCLUDE WW 87 AND REMOVE SOME OF THE COUNTIES FROM WW 85. OTHERWISE FORECAST APPEARS TO BE FINE SO NO MAJOR CHANGES. .MEG...NONE.
In the hours before
Special weather statement, Apr 3, 8:34 PM CDT, 1 hour 23 minutes before
ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021- 048>055-088>092-040230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 834 PM CDT TUE APR 3 2001 ...SEVERE WEATHER THREAT HAS ENDED ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE... STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 85. IN ARKANSAS...RANDOLPH...CLAY AND GREENE. IN MISSOURI...DUNKLIN AND PEMISCOT. IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON AND CARROLL. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES. IN ARKANSAS...CRAIGHEAD...MISSISSIPPI...POINSETT...CROSS... CRITTENDEN AND ST. FRANCIS. IN TENNESSEE...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON... CHESTER...DECATUR...SHELBY...FAYETTE...HARDIN...MCNAIRY AND HARDIN.
Special weather statement, Apr 3, 8:47 PM CDT, 1 hour 10 minutes before
ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021- 048>055-088>092-040215- SPECIAL WEATHER STATEMENT...CORRECTED FOR TYPO NATIONAL WEATHER SERVICE MEMPHIS TN 847 PM CDT TUE APR 3 2001 ...SEVERE WEATHER THREAT HAS ENDED ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE... STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 85. IN ARKANSAS...RANDOLPH...CLAY AND GREENE. IN MISSOURI...DUNKLIN AND PEMISCOT. IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON AND CARROLL. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES. IN ARKANSAS...CRAIGHEAD...MISSISSIPPI...POINSETT...CROSS... CRITTENDEN AND ST. FRANCIS. IN TENNESSEE...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON... CHESTER...DECATUR...SHELBY...FAYETTE...HARDEMAN...MCNAIRY AND HARDIN.
Local storm report, Apr 3, 8:50 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
850 PM CDT TUE APR 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 2 W WALDENBURG AR .88 INCH HAIL
04/03/01 POINSETT REPORTED BY LAW
ENFORCEMENT
0740 PM 2 SW JONESBORO AR .75 INCH HAIL
04/03/01 CRAIGHEAD REPORTED BY
SPOTTER
0805 PM HICKORY RIDGE AR 1.75 INCH HAIL
04/03/01 CROSS REPORTED BY
SPOTTER
0823 PM 5 NW WYNNE AR 1.75 INCH HAIL
04/03/01 CROSS REPORTED BY
COUNTY EMA
0840 PM 5 E WYNNE AR 1.00 INCH HAIL
04/03/01 CROSS REPORTED BY
SPOTTER
0843 PM WYNNE AR 2.75 INCH HAIL
04/03/01 CROSS REPORTED BY
SPOTTERSpecial weather statement, Apr 3, 9:07 PM CDT, 50 minutes before
ARZ026>028-035-036-TNZ048>055-088>092-040230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 907 PM CDT TUE APR 3 2001 ...SEVERE WEATHER THREAT HAS ENDED ACROSS PORTIONS OF NORTHEAST ARKANSAS AND MUCH OF WEST TENNESSEE... SEVERE THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS EAST CENTRAL ARKANSAS. THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PARTS OF NORTHEAST ARKANSAS AND MUCH OF WEST TENNESSEE. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 85. IN ARKANSAS...CRAIGHEAD...MISSISSIPPI AND POINSETT IN TENNESSEE...LAUDERDALE...TIPTON...CROCKETT...HAYWOOD...MADISON... HENDERSON...CHESTER...DECATUR...FAYETTE...HARDEMAN...MCNAIRY PAND HARDIN. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES. IN ARKANSAS...CROSS...CRITTENDEN AND ST. FRANCIS. IN TENNESSEE...SHELBY
Local storm report, Apr 3, 9:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
912 PM CDT TUE APR 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM FORREST CITY AR WIND DAMAGE
04/03/01 ST FRANCIS BUILDING DAMAGED IN
DOWNTOWN FORREST CITY
REPORTED BY LAW ENFORCEM=ENTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:08 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 52 min |
| Apr 3, 7:15 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 45 min |
| Apr 3, 7:47 PM CDT | Tornado Warning | MEG | Cross | 43 min |
| Apr 3, 8:27 PM CDT | Tornado Warning | MEG | Cross, St. Francis | 48 min |
| Apr 3, 9:12 PM CDT | Tornado Warning | MEG | Lee, St. Francis | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.